Alert archive / Idaho / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 27, 1999, 3:01 PM MDT for Bannock County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1999, 3:01 PM MDT (21:01 UTC)
- Expired
- Jul 27, 1999, 6:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 2645 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 272103 FFWPIH IDC005-280000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 301 PM MDT TUE JUL 27 1999 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN BANNOCK COUNTY IN SOUTHEASTERN IDAHO * UNTIL 600 PM MDT * AT 245 PM MDT...SPOTTERS INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN OVER POCATELLO...MOVING SLOWLY NORTHEAST. * RADAR AND SPOTTERS INDICATED HEAVY RAIN OVER THE TOWN OF POCATELLO MAKING SOME STREETS IMPASSIBLE. THE POTENTIAL FOR FLOODING WILL LIKELY CONTINUE OVER THE COURSE OF THE NEXT SEVERAL HOURS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY BY MOVING TO HIGHER GROUND. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:00 PM MDT, 1 minute earlier.
Area forecast discussion, Jul 27, 3:00 PM MDT, 1 minute before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 300 PM MDT TUE JUL 27 1999 THE LATEST H2O SATIMG WAS INDICATING A LOW PRESSURE TROUGH COMPLEX POSITIONED ALONG THE PAC COAST/130W WITH A HIGH PRESSURE CENTER ANCHORED OVER COLORADO AND MID/UPR MOISTURE WORKING NORTH TOWARD SE IDAHO AROUND THE HIGH. THE NEXT PAC SYSTEM WAS ALSO NOTED PUSHING EAST THROUGH THE ALEUTIANS WHILE A TROPICAL WAVE WAS NOTED MOVING WNW THROUGH OLD MEXICO. VISBL SATIMG INDICATING CONVECTION OVER/ALG SE HIGHLANDS WITH SHALLOW BUILDUPS OVER NRN MTNS. DATA INGEST ON ETA/AVN A BIT SLOW THIS AFTERNOON...HOWEVER ETA/NGM SOMEWHAT SIMILAR WITH IDEA OF ROTATING H5 SUB-TROPICAL VORT FEATURE OVER WRN ARIZONA NORTH INTO SE IDAHO BY 12Z WED WITH ACCOMPANYING H5 MOISTURE. NGM CONSIDERABLY MORE UNSTABLE THAN ETA/AVN AND PREFERRED. LIKE IDEA OF PAINTING SLIGHT CHANCE CONVECTION OVER SE HIGHLANDS TNGT/WED MRNG WITH INSTABILITY/MOISTURE SPREADING NORTH THROUGH THE DAY. DEPTH OF H5 MOISTURE FIELD TO BE WILD CARD WITH CONVECTION WEDNESDAY...TOO MUCH MOISTURE COULD POTENTIALLY SQUELCH SFC HEATING AND CONVECTION. WILL CONTINUE IDEA OF SLIGHT CHANCE IN SNAKE PLAINS AND PUSH CHANCE POPS OVER SE/ERN HIGHLANDS THROUGH WED EVENING. SUB-TROPICAL WAVE PASSES NE WED NGT AS ALEUTIAN TROUGH MOVES INTO THE BC COAST AND ENERGY EJECTS NE OUT OF PAC COAST TROUGH THROUGH OREGON. AVN CONTINUES IDEA OF H3-H5 MOISTURE OVER SE IDAHO THROUGH THURSDAY WITH MARGINAL LI/S SO WILL CONTINUE IDEA OF SLGT CHANCE VALLEY/CHANCE MTN POPS. IN THE EXTENDED...LATEST AVN ABOUT 12 HRS SLOWER THAN MRF WITH APPROACHING TROF IN SRN CANADA...WITH ITS AXIS EXTENDING INTO THE PAC NW ON FRIDAY. SO...WILL LEAVE SLIGHT CHANCE WORDING IN DAY 3. THEREAFTER...TROF SWINGS BY TO THE NORTH DAYS 4 AND 5...WITH FLOW BECOMING MORE WESTERLY...SHOULD SQUASH CONVECTION AND WILL LEAVE THOSE DAYS DRY. HUSTON/WOJCIK TEMPERATURES/POPS ARE UNOFFICIAL AND FOR COORDINATION ONLY... BYI 061/095/062/091 111 .KSFX WSR-88D...OPERATIONAL...VCP 11. .PIH...NONE. PIH BB 057/095 059/092 057 05121 IDA BB 052/092 055/090 052 05121
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:51 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 44 min |
Nearby
Flash Flood Warnings in Idaho, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.